MAUDE Adverse Event Report: COOK INC ONE-PART PERCUTANEOUS ENTRY NEEDLE; DRC TROCAR

COOK INC ONE-PART PERCUTANEOUS ENTRY NEEDLE; DRC TROCAR
Model Number G00166
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during an angioplasty, the tip of the one-part percutaneous entry needle was bent and incompatible with the associated product model.According to the initial reporter, the needle did not come into contact with the patient.The patient did not require any additional procedures due to this occurrence, nor did the patient experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A photograph of the device was received from the customer.A photographic inspection was performed, and the results were included in the investigation.Investigation - evaluation : a review of the device history record, drawing, manufacturing instructions, quality control, and a photographic inspection were conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a photograph of the complaint device was received for evaluation.The photo shows a needle that is bent close to the distal end.Additionally, a document-based investigation was performed.The manufacturing documents in place at the time of the event were reviewed and it was found that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Per the risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, manufacturing instructions, specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.The manufacturing documents in place at the time of the event were reviewed and it was found that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Per the risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
ONE-PART PERCUTANEOUS ENTRY NEEDLE
Common Device Name
DRC TROCAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7072543
Report Number1820334-2017-04313
Device Sequence Number1004634
Product Code DRC
UDI-Device Identifier00827002001664
UDI-Public(01)00827002001664(17)201118(10)6390551
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00166
Device Catalogue NumberSDN-18-7.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer02/21/2018
03/22/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date03/13/2018
04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1